Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 24, 2005, 5:09 PM MDT for Saguache County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 24, 2005, 5:33 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 242308 SVRPUB COC109-250045- /O.NEW.KPUB.SV.W.0087.050624T2309Z-050625T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO. * UNTIL 645 PM MDT. * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 10 MILES NORTH OF DEL NORTE...OR 33 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN SAGUACHE COUNTY...INCLUDING LA GARITA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3789 10635 3775 10633 3775 10603 3793 10602 $$
3 follow-up statements
000 WWUS55 KPUB 242314 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 514 PM MDT FRI JUN 24 2005 COC109-250045- /O.CON.KPUB.SV.W.0087.000000T0000Z-050625T0045Z/ SAGUACHE CO- 514 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN SAGUACHE COUNTY UNTIL 645 PM MDT... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR LA GARITA...OR ABOUT 33 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN SAGUACHE COUNTY...INCLUDING LA GARITA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3789 10631 3777 10630 3777 10603 3793 10602 $$
000 WWUS55 KPUB 242322 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 522 PM MDT FRI JUN 24 2005 COC109-250045- /O.CON.KPUB.SV.W.0087.000000T0000Z-050625T0045Z/ SAGUACHE CO- 522 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN SAGUACHE COUNTY UNTIL 645 PM MDT... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR LA GARITA...OR ABOUT 31 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN SAGUACHE COUNTY...INCLUDING LA GARITA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3789 10628 3777 10625 3777 10603 3793 10602 $$
000 WWUS55 KPUB 242333 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT FRI JUN 24 2005 COC109-242343- /O.CAN.KPUB.SV.W.0087.000000T0000Z-050625T0045Z/ SAGUACHE CO- 533 PM MDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SAGUACHE COUNTY HAS BEEN CANCELED... AT 532 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3789 10628 3777 10625 3777 10603 3793 10602 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:53 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 24, 2:53 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT FRI JUN 24 2005 .SHORT TERM... (TONIGHT AND FRIDAY) FORECAST CONCERNS INCLUDE TSRA COVERAGE ALONG WITH THE POTENTIAL FOR SEVERE WX ACROSS THE FAR EASTERN PLAINS TONIGHT. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS STILL INDICATING MID AND UPPER LEVEL MOISTURE PLUME EMBEDDED IN THE BROAD SW FLOW ALOFT ACROSS THE REGION. WATER VAPOR IMAGERY ALSO INDICATING A BROAD UPPER TROUGH ACROSS THE WEST COAST WITH 80KT JET CORE ROUNDING THE BASE OF THE SYSTEM ACROSS THE SOUTHERN GREAT BASIN ATTM. AT THE SFC...FRONTAL BOUNDARY WHICH MOVED ACROSS THE REGION LAST NIGHT LOOKS TO BE STALLED JUST NORTH AND EAST OF A LAMAR TO LA JUNTA TO CALHAN LINE...WITH DEW POINTS IN THE MID 50S TO LOWER 60S BEHIND THE BOUNDARY IN FAR NE COLORADO THROUGH WESTERN NEBRASKA AND NORTHWESTERN KANSAS. REGIONAL RADARS INDICATING ISOLATED TO SCATTERED TSRA ACROSS THE HIGHER TERRAIN...MOVING ONTO THE ADJACENT PLAINS AND I-25 CORRIDOR ATTM. TONIGHT...SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING ACROSS THE HIGHER TERRAIN...SPREADING ACROSS THE PLAINS WHERE LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION. MODELS INDICATING STORMS TO CONTINUE TO PROPAGATE ALONG THEATE RIDGE ACROSS EAST CENTRAL COLORADO AND WESTERN KANSAS THIS EVENING...WITH POSSIBLE MCS ACROSS WESTERN KANSAS TONIGHT. SOUNDING DATA INDICATING CAPES BETWEEN 1000-2000J/KG THIS EVENING ACROSS THE SOUTHEAST PLAINS...AND WITH MARGINAL SHEARS OF 30-35KTS...COULD SEE A FEW STRONG TO SEVERE STORMS THROUGH THE EVENING...WITH HAIL AROUND 1 INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH THE MAIN THREATS. NCEP PLOTS CONTINUE TO INDICATE PWATS BETWEEN 100-150 PERCENT OF NORMS ACROSS THE REGION...AND WITH AMPLE LOW LEVEL MOISTURE ACROSS THE REGION AS WELL...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. COULD ALSO SEE SOME PATCHY STRATUS DEVELOP ACROSS THE FAR EASTERN PLAINS EARLY SATURDAY MORNING...THOUGH WILL GO WITH MOSTLY CLOUDY WORDING IN THE ZONES FOR NOW. SATURDAY...MOIST SW FLOW ALOFT TO CONTINUE ACROSS THE REGION...WITH MODELS INDICATING SOME WEAK UVV ASSOCIATED WITH PASSING SHORT WAVE MOVING ACROSS THE GREAT BASIN. LOW LEVEL UPSLOPE CONTINUES ACROSS THE EASTERN PLAINS AS WELL...WITH LEE TROUGHING DEVELOPING ACROSS THE I-25 CORRIDOR. WITH THAT SAID...LOOKS LIKE CURRENT WET PATTERN WILL CONTINUE...WITH SCATTERED TSRA DEVELOPING ACROSS THE HIGHER TERRAIN INTO THE LATE MORNING...WITH STORMS SPREADING ACROSS THE HIGH MT VALLEYS AND I-25 CORRIDOR INTO THE AFTERNOON. MODELS INDICATING CAPES BETWEEN 800-1500J/KG ACROSS THE REGION AND SHEARS GENERALLY LESS THAN 30KTS...THOUGH COULD STILL SEE A FEW STRONGER STORMS ACROSS THE AREA. -MW .LONG TERM... (SUNDAY THROUGH FRIDAY) MAIN FORECAST CHALLENGE CONTINUES TO BE THE POTENTIAL TSTM CHANCES AND COVERAGES ON SUN/MON...AND IF THE AIRMASS WILL COMPLETELY DRY OUT FOR MUCH OF NEXT WEEK. SUN...LARGE HOT MID LEVEL HIGH SHOULD REMAIN ACROSS THE OHIO VALLEY TO THE MID MS RVR VALLEY INTO THE DESERT SW. A BROAD TROUGH CONTINUES OVER THE WRN US. THIS WILL PROMOTE S-SWLY LOWER AND MID LEVEL TROP FLOW FROM AZ INTO THE CNTRL ROCKIES. H7-H5 THETA-E RIDGE REMAINS OVER THE CNTRL ROCKIES FEEDING FROM THE DESERT SW. THIS COMBINED WITH POTENTIAL MID LEVEL SHORTWAVE TROUGHS AND A DESTABILIZING ATMOSPHERE SHOULD LEAD TO SHRA/TSRA ACROSS MUCH OF THE CWA SUN AFTN/EVE. TEMPS ARE ANTICIPATED TO REMAIN AT AND ABOVE LATE JUN AVERAGES. MON...MODELS ARE STARTING TO DIVERGE HERE. THE GFS80 HAS BEEN THE MOST INCONSISTENT WITH THE STRENGTH AND POSITION OF THE MID AND UPPER LEVEL FEATURES. THIS IS IMPORTANT FOR THE H7-H5 THETA-E AXIS POSITION ACROSS THE CNTRL ROCKIES. THE GFS80 IS MUCH STRONGER WITH THE NRN STREAM AND IT KNOCKS DOWN THE MID COUNTRY HOT HIGH ALOFT...WHILE THE NAM DOES NOT AND KEEPS THE CNTRL ROCKIES IN THE S-SWLY MOIST FLOW. I HAVE SEEN THESE HOT MID/UPPER LEVEL HIGHS BE PRETTY TOUGH TO MOVE OR KNOCK DOWN. WILL LEAN TOWARDS THE NAM SOLUTION AND GO FOR PERSISTENCE WITH THE POTENTIAL FOR SHRA/TSRA MON AFTN/EVE. IF THE MID LEVEL WINDS DO GO MORE WLY...THEN SOME OF THE RELATIVELY DRIER (AND WARMER) AIR COULD LIMIT THE POTENTIAL FOR SHRA/TSRA DEVELOPMENT. TEMPS SHOULD REMAIN AT AND SLIGHTLY ABOVE JUN AVERAGES. TUE THROUGH FRI...SOME POP/WX UNCERTAINTIES IN THESE FORECAST PERIODS. WITH THE GFSS RELATIVELY STRONGER WLY FLOW...IT DRYS OUT THE AIRMASS AND PRINTS OUT HARDLY ANY QPF...EXCEPT FOR SOME QPF ON THE NERN QUAD OF THE UPPER HIGH. THIS IS A PRIME SPOT FOR MCS ACTIVITY...AS MID LEVEL SHORTWAVES/ULJ TOP THE RIDGE...IF THIS PATTERN DEVELOPS. THE 06Z/24 DGEX HAS THE TYPICAL DIURNAL SHRA/TSRA OVER THE MOUNTAINS AND DRIFTING EWD WITH THE MEAN CLOUD LAYER FLOW. TOUGH TO SAY EXACTLY WHAT WILL HAPPEN...BUT STILL FEEL LOW TO VERY LOW POPS ARE WARRANTED FOR THE MOUNTAINS AND HIGH VALLEYS...INCLUDING THE PARTS OF THE ADJACENT PLAINS...TUE THROUGH FRI BASED ON LATE JUN/EARLY JUL CLIMATOLOGY. TEMPS SHOULD REMAIN AT OR SLIGHT ABOVE AVERAGE READINGS FOR THIS TIME OF THE YEAR. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 23/17
Hazardous weather outlook, Jun 24, 11:45 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT FRI JUN 24 2005 COZ058>089-093>099-251300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1145 AM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PLAINS. THE BEST CHANCES FOR THESE SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50 WITH THE BEST TIMEFRAME FOR SEVERE WEATHER ACTIVITY BETWEEN 3 PM AND 9 PM. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL UP TO 1 AND 1/2 INCHES IN DIAMETER... AND WIND GUSTS TO 60 MPH. OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO... SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THROUGH THE AFTERNOON...AND THEN WILL MOVE EAST OUT ONTO THE PLAINS BY MID AFTERNOON. THE THUNDERSTORM ACTIVITY ON THE PLAINS IS EXPECTED TO LAST WELL INTO THE EVENING HOURS...ESPECIALLY OVER THE FAR EASTERN PLAINS. SOME OF THE THUNDERSTORMS TODAY OVER SOUTHEAST AND SOUTH CENTRAL COLORADO WILL BE CAPABLE OF PERIODS OF VERY HEAVY RAIN WHICH MAY PRODUCE LOCAL AREAS OF FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE IN BURN SCAR AREAS SUCH AS THE HAYMAN BURN SCAR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON SATURDAY AND SUNDAY...THEN BECOME MORE ISOLATED IN NATURE FOR MONDAY THROUGH THURSDAY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH AND HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY NORTH OF HIGHWAY 50...AFTER 3 PM TODAY.
In the hours before
Local storm report, Jun 24, 4:48 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 6 ESE TRUCKTON 38.70N 104.08W
06/24/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
HAIL COVERED GROUND
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.